MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint driver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal tip of the driver was sheared off and the remaining portion was misshaped in a manner that suggests it was being rotated counterclockwise when the instrument malfunction occurred.A functionality assessment could not be performed due to the condition of the returned driver.A dhr review was performed for the returned device lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since (b)(6) 2018.The complainant reported that the distal tip of the driver fractured while removing a screw during a planned revision procedure due to the patient being revised for adjacent levels.The instrument being used is not the recommended instrument for the screw that was being removed.The length of the instrument being used is considerably longer and can allow for greater movement placed on the tip when the handle attached to the driver is shifted.The increased movement within the head of a system screw can cause the distal tip to fracture from the instrument.
 
Event or Problem Description
The company received notification on (b)(6) 2020 regarding the distal tip of a system screwdriver fracturing while being used in a surgical procedure on (b)(6) 2020.There were no known patient complications or delay in procedure.There was an alternate instrument available to successfully complete the procedure.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key9948767
Report Number3005031160-2020-00011
Device Sequence Number14267405
Product Code PEK
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number062236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;